Alert archive / Florida / Flash Flood Warnings in 2017
Flash Flood Warning 12, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 21, 2017, 8:57 AM CDT for Bay County, Florida. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2017, 8:57 AM CDT (13:57 UTC)
- Expired
- Jun 21, 2017, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 36 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 10:00 AM CDT | FLASH FLOOD | 1 Nne Panama City Airpo, FL | AROUND 3-4 INCHES OF WATER COVERING THE ROAD NEAR FRONT BEACH ROAD AND ANNE AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586
WGUS52 KTAE 211357
FFWTAE
FLC005-211700-
/O.NEW.KTAE.FF.W.0012.170621T1357Z-170621T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
857 AM CDT WED JUN 21 2017
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Western Bay County in the Panhandle of Florida...
* Until noon CDT
* At 856 AM CDT, Doppler radar indicated continued heavy rain across
the warned area. Two to three inches of rain have already fallen,
with an additional one to two inches possible over the next few
hours. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Hiland Park, Tyndall Air Force Base, Parker, St Andrews State Park,
Southport, Seminole Hills, Cedar Grove, Dirego Park, Beacon Beach,
Gulf Resort Beach, West Panama City, Bahama Beach, Biltmore Beach,
Sunnyside and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3027 8599 3027 8596 3028 8599 3039 8599
3041 8589 3043 8565 2996 8553 2999 8566
3018 8599
$$
30-PULLIN2 follow-up statements
689
WGUS72 KTAE 211516
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
1016 AM CDT WED JUN 21 2017
FLC005-211700-
/O.CON.KTAE.FF.W.0012.000000T0000Z-170621T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bay FL-
1016 AM CDT WED JUN 21 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
WESTERN BAY COUNTY...
At 1013 AM CDT, the public and broadcast media have reported
flooding across numerous roads in Panama City where three to five
inches of rain have fallen over the past several hours. Flooding is
expected to continue over the next several hours, especially in low
lying and poor drainage areas.
Some locations that will experience flooding include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Hiland Park, Tyndall Air Force Base, Parker, St Andrews State Park,
Southport, Seminole Hills, Cedar Grove, Dirego Park, Beacon Beach,
Gulf Resort Beach, West Panama City, Bahama Beach, Biltmore Beach,
Sunnyside and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3027 8599 3027 8596 3028 8599 3039 8599
3041 8589 3043 8565 2996 8553 2999 8566
3018 8599
$$
30-PULLIN512
WGUS72 KTAE 211655
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
1155 AM CDT WED JUN 21 2017
FLC005-211704-
/O.EXP.KTAE.FF.W.0012.000000T0000Z-170621T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bay FL-
1155 AM CDT WED JUN 21 2017
...THE FLASH FLOOD WARNING FOR WESTERN BAY COUNTY WILL EXPIRE AT NOON
CDT...
The heavy rain has ended across Bay County. Additional light
rainfall is not expected to exacerbate existing flooding problems
from earlier heavy rain. Please continue to heed any remaining road
closures.
LAT...LON 3027 8599 3027 8596 3028 8599 3039 8599
3041 8589 3043 8565 2996 8553 2999 8566
3018 8599
$$
30-PULLINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 5:41 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 21, 5:41 AM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
641 AM EDT Wed Jun 21 2017
.AVIATION [Through 12Z Thursday]...
Periods of showers will continue this morning as the outer bands
of Tropical Storm Cindy move northward across our area. The
heaviest showers will impact ECP this morning, with scattered
thunderstorms possible as well. As a result, MVFR/IFR visibility
is possible during the next few hours at this terminal. Also, low
clouds with MVFR/IFR cigs are possible at all terminals this
morning. Conditions will improve this afternoon and evening as VFR
cigs return and showers/isolated storms decrease in coverage.
&&
.PREV DISCUSSION [351 AM EDT]...
.NEAR TERM [Through Today]...
Periods of rain will prevail across our area through this morning as
very high deep layer moisture continues to surge northward to the
east of Tropical Storm Cindy. Latest mesoanalysis shows PWAT values
exceeding 2.5" across coastal regions of the FL Panhandle and
offshore, and models suggest that these values will push farther
inland across the Panhandle and SE Alabama this morning and
afternoon. This will result in heavy rain potential across these
areas, where a Flash Flood Watch remains in effect until this
evening.
The other main threat this morning is for isolated tornadoes;
strong low-level shear (30+ kts 0-1 km above ground level) and
storm-relative helicity (300-500 m^2/s^2) across the FL Panhandle
could result in a few brief tornadoes. As a result, a tornado
watch remains in effect across this region through 11 AM EDT.
Expect most of the heavy rainfall to end by the afternoon, with
scattered showers and isolated thunderstorms likely decreasing in
coverage and intensity through the early evening. Similar to today,
most of our area will see very small diurnal temperature swings with
highs ranging from the upper 70s to lower 80s across western and
central areas. One exception will be from south central GA to the
eastern FL Big Bend, where a few breaks in the clouds could allow
for slightly more heating with forecast highs in mid-upper 80s.
.SHORT TERM [Tonight Through Friday]...
Tropical Storm Cindy will likely make landfall somewhere along
the upper Texas or western LA coasts tonight or early Thursday.
As Cindy gradually shifts farther away from our forecast area, so
too will the synoptic forcing for ascent and the large, north-
south plume of deep tropical moisture which has been over our
region the past day or so. This will coincide with a sharp
reduction in rain chances, beginning tonight. The PoP consensus
from the NWP guidance is well below climo for Thursday and Friday
afternoons (20% or less). The decrease in clouds will result in
daytime high temperatures being a little above average (lower to
mid 90s).
.LONG TERM [Friday Night Through Wednesday]...
Rain chances will gradually return to climo this weekend and into
early next week, as an upper trough develops over much of the
eastern CONUS. Additionally, some of the tropical moisture left over
from Cindy may get "caught up" in a slowly approaching surface cold
front from the northwest early next week, further contributing to
the rise in PoPs. Temperatures will be near normal with lows in
the 70s and highs in the lower 90s...but highs will "only" reach
the upper 80s by early next week as clouds and rain increase.
.MARINE...
Strong south winds will continue today in association with the
Tropical Storm Cindy in the central Gulf of Mexico. Winds and seas
will gradually subside Thursday and Friday.
.FIRE WEATHER...
As a result of high moisture content across our area, there are no
fire weather concerns through the next several days.
.HYDROLOGY...
Storm total rainfall has generally ranged from 1 to 3 inches
across much of our forecast area, except across north FL where it
was an inch or less. Isolated amounts of 4 to 6 inches have
occurred across the FL Panhandle and Big Bend. Current radar
shows a heavier band of rain and embedded thunderstorms just
offshore of the FL Panhandle. This will move inland throughout the
morning hours and has the potential to produce a few additional
inches of rain, especially across our far western locations where
heaviest totals are anticipated. The deep tropical moisture and warm
layer will result in efficient rainfall production, aiding heavy
rainfall potential throughout the morning.
Based on these radar trends, the latest NWP guidance, and the
rain totals thus far, we trimmed back our original Flash Flood
Watch to only include southeast AL and the FL Panhandle. The heavy
rain threat will abate later today as the main axis of deep-
layer moisture and lift shifts westward.
If the high end of possible QPF totals generated by the NWP
guidance is realized, minor flooding will be possible along some
of the local rivers, mainly along the Choctawhatchee River at
Newton, Caryville and Bruce, and the St Marks River at Newton. We
should have more detailed expectations on Thursday once the know
how much rain fell and this information gets into the river
models.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 81 75 91 75 92 / 80 20 20 10 20
Panama City 82 78 86 78 88 / 100 30 20 10 20
Dothan 79 73 88 74 92 / 90 40 30 10 20
Albany 81 73 90 74 93 / 80 30 30 10 20
Valdosta 84 74 93 75 94 / 60 20 30 10 30
Cross City 88 74 92 74 91 / 30 30 20 10 20
Apalachicola 83 80 88 78 88 / 90 20 10 10 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through this evening for Calhoun-Central
Walton-Coastal Bay-Coastal Gulf-Holmes-Inland Bay-Inland
Gulf-Jackson-North Walton-South Walton-Washington.
Coastal Flood Advisory until 8 PM EDT /7 PM CDT/ this evening
for Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-South
Walton.
High Rip Current Risk through late Thursday night for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 8 PM EDT /7 PM CDT/ Thursday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...Flash Flood Watch through this evening for Coffee-Dale-Geneva-
Henry-Houston.
GM...Small Craft Advisory until 8 PM EDT Thursday for Apalachee Bay
or Coastal Waters From Keaton Beach to Ochlockonee River Fl
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Lahr
SHORT TERM...Fournier
LONG TERM...Fournier
AVIATION...Lahr
MARINE...Fournier
FIRE WEATHER...Lahr
HYDROLOGY...FournierThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:22 PM CDT | Tornado Warning | TAE | Calhoun, Gulf, Liberty | 27 min |
| Jun 20, 7:29 PM CDT | Tornado Warning | TAE | Bay, Calhoun, Jackson, Washington | 29 min |
| Jun 20, 7:37 PM CDT | Special Marine Warning | TAE | 83 min | |
| Jun 20, 8:41 PM CDT | Tornado Warning | TAE | Bay, Calhoun | 19 min |
| Jun 20, 9:02 PM CDT | Special Marine Warning | TAE | 58 min | |
| Jun 20, 10:00 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 20, 11:50 PM CDT | Tornado Warning | TAE | Franklin, Gulf | 23 min |
| Jun 20, 11:55 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 21, 12:27 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 21, 2:24 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 21, 4:23 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 21, 6:26 AM CDT | Special Marine Warning | TAE | 94 min | |
| Jun 21, 7:57 AM CDT | Special Marine Warning | TAE | 93 min | |
| Jun 21, 9:25 AM CDT | Special Marine Warning | TAE | 95 min | |
| Jun 21, 9:52 AM CDT | Flash Flood Warning | TAE | Bay, Walton, Washington | 3 hr |
| Jun 21, 11:28 AM CDT | Flash Flood Warning | TAE | Holmes, Jackson, Washington | 3 hr |
| Jun 21, 12:03 PM CDT | Tornado Warning | TAE | Jackson | 15 min |
Nearby
Flash Flood Warnings in Florida, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.